MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a respiratory surgery, the device was broken off.An endocameleon hopkins (karl storz) was used with the device and its bending part damaged the device.The surgeon commented that a broken part must have been discharged by suction.The customer reported that no pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.The patient¿s condition is stable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/5/2022.Additional information was requested, and the following was obtained: does the surgeon believe a piece of the sleeve remains in the patient? or does the surgeon believe the broken part of tt012 device was removed by suction? there is a possibility that the broken piece was left in the patient but at the same time the surgeon had an opinion that the broken piece was discharged by suction.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/18/2022.Additional information was requested and the following was received: can you confirm that the entire device has been accounted? no further information will be available.Can you confirm all parts were removed? => the customer reported that no pieces were left inside the patient.No further information will be available.Can you describe the size and shape of the piece that was broken off? no further information will be available.What type of instruments were exchanged through the trocar sleeve? no further information will be available.Were any sharp instruments exchanged through the trocar sleeve? no further information will be available.Are pictures of the device available? no.Was there any alleged deficiency of trocar sleeve? no further information will be available.Was any surgical intervention required? no.What is the current patient status? the patient¿s condition is stable.No further information will be available.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13417528
Report Number3005075853-2022-00611
Device Sequence Number17111654
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/09/2022
05/15/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/05/2022
05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown